Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 247, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Aug 27, 2017, 4:32 AM CDT for 4 counties in Nebraska. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2017, 4:32 AM CDT (09:32 UTC)
- Expired
- Aug 27, 2017, 5:15 AM CDT
- In force
- 43 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Franklin County, NE, Harlan County, NE, Nuckolls County, NE, Webster County, NE
The radar
The Grand Island radar (KUEX), 29 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 5:24 AM CDT | TSTM WND GST 60 | 1 N Nelson, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.5 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 557 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 2379 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
136
WUUS53 KGID 270932
SVRGID
NEC061-083-129-181-271015-
/O.NEW.KGID.SV.W.0247.170827T0932Z-170827T1015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Hastings NE
432 AM CDT SUN AUG 27 2017
The National Weather Service in Hastings has issued a
* Severe Thunderstorm Warning for...
Webster County in south central Nebraska...
Nuckolls County in south central Nebraska...
Franklin County in south central Nebraska...
Eastern Harlan County in south central Nebraska...
* Until 515 AM CDT
* At 431 AM CDT, severe thunderstorms were located along a line
extending from near Shelton to near Minden to near Holdrege, moving
southeast at 65 mph.
HAZARD...60 mph wind gusts. These storms have a history of
producing high winds. At 419 AM...winds of 58 mph were
measured in Kearney.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near,
Ragan around 445 AM CDT.
Hildreth, Campbell and Bladen around 450 AM CDT.
Bloomington around 500 AM CDT.
Red Cloud, Franklin, Lawrence, Cowles and Rosemont around 505 AM
CDT.
Riverton around 510 AM CDT.
Nelson, Guide Rock and Bostwick around 515 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4001 9919 4035 9940 4035 9783 4000 9782
TIME...MOT...LOC 0931Z 316DEG 55KT 4071 9870 4054 9890 4050 9936
HAIL...<.75IN
WIND...60MPH
$$
Kelley1 follow-up statement
230
WWUS53 KGID 271017
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
517 AM CDT SUN AUG 27 2017
NEC061-083-129-181-271026-
/O.EXP.KGID.SV.W.0247.000000T0000Z-170827T1015Z/
Webster NE-Nuckolls NE-Franklin NE-Harlan NE-
517 AM CDT SUN AUG 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR WEBSTER...NUCKOLLS...FRANKLIN
AND EASTERN HARLAN COUNTIES HAS EXPIRED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been allowed to expire. However gusty
winds are still possible with these thunderstorms.
LAT...LON 4001 9919 4035 9940 4035 9783 4000 9782
TIME...MOT...LOC 1016Z 316DEG 55KT 4026 9813 4009 9833 4005 9879
$$
Billings WrightWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 1:39 AM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Aug 27, 1:39 AM CDT, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service Hastings NE 139 AM CDT Sun Aug 27 2017 .SHORT TERM...(Today and tonight) Issued at 138 AM CDT Sun Aug 27 2017 Aloft: NW flow will become almost due N tonight as a ridge and large subtropical high lodges over the Wrn USA with a trof over the E. WV imagery shows a shortwave trof over the Dakota's. The tail end of this trof will cross the CWA today. Surface: A very subtle cool front was dropping S thru Neb. It should be into Nrn KS by midday and to near I-70 by sunset. High pres will then build over the rgn tonight. At 06Z a couple strong-svr tstms were in progress over the Sandhills and rgnl 88D mosaic and IR satellite shows tstms have been increasing over the last 3 hrs. Models are in excellent agreement that these storms will cont SSE into the CWA thru the rest of the overnight hrs and into Sun AM. RAP mesoanalysis indicates 2000-3000 J/kg of MUCAPE. With low-lvl easterlies...deep layer shear is very strong (exceeding 40 kts). We have already seen an elevated supercell. SPC is monitoring the rgn for a possible svr tstm watch. The main question is will these storms maintain their potency as they drop SSE overnight. Given impending tstms...plan to keep this product short. Tstms exit the CWA probably by midday. Late afternoon redevelopment is unlikely as the front will be S into KS. Main fcst concerns for today is how much debris cloudiness will linger behind the tstms? Also concerned about patchy fog potential late Sun night into Mon AM. .LONG TERM...(Monday through Saturday) Issued at 138 AM CDT Sun Aug 27 2017 Dry and quiet wx in NNW or NW flow as a ridge dominates over the Wrn USA with a trof in the E. Slightly cooler than normal temps Mon-Tue...then near normal Wed-Fri. Possibly a little above normal Sat. This week will cont the incredibly comfortable pattern that has dominates since late July. && .AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Monday) Issued at 1230 AM CDT Sun Aug 27 2017 Significant Wx: Brief IFR TSRAs possible until 15Z. Overnight: VFR multi-layered clds as sct shwrs/tstms are developing and/or moving in. There could be a period of IFR VSBYs in +TSRA but there isn't enough certainty to include in the TAFs yet. Winds will be lgt from the E-SE except near TSRAs which could produce G40KT. Confidence: Low Sun: TSRAs could linger into the AM hrs...then probably with decreasing clouds. However...it is very uncertain how much cloudiness will remain in the wake of any storms...but a period of MVFR CIGs is possible. NE-ENE winds around 10 kts. Confidence: Low Sun Eve: VFR with a few altocu possible around 9K ft. Winds becoming lgt/vrbl. There may be some fog issues after 06Z. Further assessment will be necessary for the 12Z TAFs. Confidence: Medium && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && SHORT TERM...Kelley LONG TERM...Kelley AVIATION...Kelley
Hazardous weather outlook, Aug 27, 2:00 AM CDT, 2 hours 32 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Hastings NE 200 AM CDT Sun Aug 27 2017 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 280700- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 200 AM CDT Sun Aug 27 2017 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Rest of Tonight. Scattered thunderstorms are likely and some storms could be severe. The main threat will be hail up to 2 inches in diameter... but isolated pockets of damaging winds could also occur. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered thunderstorms will continue into Sunday morning but should exit the area by early afternoon. Some of these storms could be severe...with hail up to the size of golf balls the main threat. .SPOTTER INFORMATION STATEMENT... Spotters...please relay reports of hail and wind damage to the National Weather Service. && More information may be obtained at the following web page: https://www.weather.gov/hastings Kelley
In the hours before
Special weather statement, Aug 27, 3:00 AM CDT, 1 hour 32 minutes before
Special Weather Statement National Weather Service Hastings NE 300 AM CDT SUN AUG 27 2017 NEZ039-046-270845- Valley NE-Sherman NE- 300 AM CDT SUN AUG 27 2017 ...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN VALLEY AND SHERMAN COUNTIES THROUGH 345 AM CDT... At 259 AM CDT, National Weather Service meteorologists were tracking strong thunderstorms along a line extending from North Loup to near Ansley. Movement was southeast at 30 mph. Penny size hail and wind gusts up to 50 mph will be possible with these storms. Strong thunderstorms will be near... North Loup around 305 AM CDT. Litchfield around 340 AM CDT. Hazard around 345 AM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4154 9875 4105 9875 4105 9921 4153 9921 TIME...MOT...LOC 0759Z 306DEG 25KT 4147 9878 4135 9940 Kelley
Special weather statement, Aug 27, 3:35 AM CDT, 57 minutes before
Special Weather Statement
National Weather Service Hastings NE
335 AM CDT SUN AUG 27 2017
NEZ046-047-061-062-270915-
Buffalo NE-Howard NE-Hall NE-Sherman NE-
335 AM CDT SUN AUG 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BUFFALO...SOUTHEASTERN
SHERMAN...SOUTHWESTERN HOWARD AND HALL COUNTIES UNTIL 415 AM CDT...
At 335 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rockville to near Ravenna to near
Pleasanton. Movement was southeast at 40 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Grand Island, Gibbon, Ravenna, Wood River, Shelton, Cairo, Alda,
Pleasanton, Rockville, Poole and Boelus.
This includes Interstate 80 between mile markers 277 and 314.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4127 9875 4116 9866 4105 9852 4083 9832
4070 9857 4070 9872 4069 9873 4068 9879
4067 9881 4067 9883 4066 9887 4065 9899
4102 9925 4113 9894
TIME...MOT...LOC 0835Z 325DEG 36KT 4116 9885 4109 9890 4102 9913
Billings WrightSpecial weather statement, Aug 27, 3:46 AM CDT, 46 minutes before
Special Weather Statement
National Weather Service Hastings NE
346 AM CDT SUN AUG 27 2017
NEZ041-048-049-270930-
Merrick NE-Nance NE-Polk NE-
346 AM CDT SUN AUG 27 2017
...STRONG THUNDERSTORM TO AFFECT NORTHEASTERN NANCE...NORTHEASTERN
MERRICK AND NORTHERN POLK COUNTIES UNTIL 430 AM CDT...
At 346 AM CDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Silver Creek, or 15 miles southwest of
Columbus, moving southeast at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Osceola around 410 AM CDT.
Shelby around 430 AM CDT.
LAT...LON 4126 9777 4152 9774 4150 9770 4140 9770
4139 9760 4133 9760 4136 9752 4137 9745
4139 9737 4110 9737
TIME...MOT...LOC 0846Z 297DEG 16KT 4134 9762
KelleyLocal storm report, Aug 27, 4:21 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
421 AM CDT SUN AUG 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM TSTM WND DMG PLEASANTON 40.97N 99.08W
08/27/2017 BUFFALO NE EMERGENCY MNGR
POWERLINES DOWN IN PLEASANTON. TIME
ESTIMATED.
&&Local storm report, Aug 27, 4:24 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
424 AM CDT SUN AUG 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 AM TSTM WND GST 5 S CAIRO 40.93N 98.59W
08/27/2017 M57 MPH HALL NE MESONET
&&
KELLEYLocal storm report, Aug 27, 4:26 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
426 AM CDT SUN AUG 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 AM TSTM WND GST 2 ENE KEARNEY 40.71N 99.05W
08/27/2017 M58 MPH BUFFALO NE MESONET
&&
KELLEYThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 2:14 AM CDT | Severe Thunderstorm Warning | GID | Valley | 27 min |
| Aug 27, 3:00 AM CDT | Special Weather Statement | GID | Sherman | 45 min |
| Aug 27, 3:17 AM CDT | Severe Thunderstorm Warning | GID | Howard, Sherman | 43 min |
| Aug 27, 3:35 AM CDT | Special Weather Statement | GID | Buffalo, Hall | 40 min |
| Aug 27, 3:43 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Hall | 47 min |
| Aug 27, 3:46 AM CDT | Special Weather Statement | GID | Polk | 44 min |
| Aug 27, 3:52 AM CDT | Severe Thunderstorm Warning | GID | Adams, Clay | 38 min |
| Aug 27, 3:53 AM CDT | Severe Thunderstorm Warning | GID | Merrick, Polk | 52 min |
| Aug 27, 3:58 AM CDT | Severe Thunderstorm Warning | GID | Howard, Sherman | 47 min |
| Aug 27, 4:11 AM CDT | Severe Thunderstorm Warning | GID | Adams, Gosper, Kearney, Phelps | 49 min |
| Aug 27, 4:16 AM CDT | Severe Thunderstorm Warning | GID | Clay, Hamilton, Merrick | 44 min |
| Aug 27, 4:30 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall | 27 min |
| Aug 27, 5:00 AM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Hamilton, Merrick, York | 45 min |
| Aug 27, 5:02 AM CDT | Special Weather Statement | GID | Adams, Kearney, Phelps | 28 min |
| Aug 27, 5:15 AM CDT | Special Weather Statement | GID | Thayer | 45 min |
| Aug 27, 5:47 AM CDT | Special Weather Statement | GID | Fillmore | 43 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.